Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2007, 7:14 PM CDT for DeWitt County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2007, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 30, 2007, 7:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 010015 SVREWX TXC123-010030- /O.NEW.KEWX.SV.W.0140.070501T0014Z-070501T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 714 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWITT COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 730 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF HOCHHEIM...OR ABOUT 8 MILES SOUTH OF YOAKUM...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2928 9735 2903 9709 2909 9697 2938 9723 $$
1 follow-up statement
000 WWUS54 KEWX 010031 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT MON APR 30 2007 TXC123-010037- /O.EXP.KEWX.SV.W.0140.000000T0000Z-070501T0030Z/ DEWITT TX- 731 PM CDT MON APR 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DEWITT COUNTY EXPIRED AT 730 PM CDT... THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND 40 TO 60 MPH WINDS HAVE MOVED OUT OF DEWITT COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2928 9735 2903 9709 2909 9697 2938 9723 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:04 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 30, 7:04 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 704 PM CDT MON APR 30 2007 .AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS THROUGH 14Z WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AROUND 08Z LOCALLY LOWERING VSBYS AT OR BELOW 3 MILES. ACTIVITY EXPECTED TO REMAIN AROUND THE I-35 CORRIDOR TIL AROUND 15Z. CONDS IMPROVING TO VFR AFT 15Z. KDRT TERMINAL VFR CONDITIONS EXPECTED TIL 08Z BECOMING MVFR WITH CONDITIONS IMPROVING TO VFR AFT 14Z. SOUTHEAST WINDS EXPECTED ALL TERMINALS FROM 10 TO 15 KTS. && .PREV DISCUSSION... /ISSUED 653 PM CDT MON APR 30 2007/ UPDATE... HAVE CANCELLED THE TORNADO WATCH FOR OUR SOUTHWEST COUNTIES. CONVECTIVE BOUNDARY IS NOW SOUTH OF DIMMIT COUNTY...ENDING THE THREAT OF TORNADOES. ISOLATED SEVERE TSTM OVER DEWITT COUNTY WILL BE MOVING INTO LAVACA COUNTY SHORTLY. THE SEVERE THREAT ACROSS OUR SOUTHEAST COUNTIES WILL END BY 8 PM. LOOKS LIKE A LULL IN THE ACTION AFTER 8 PM INTO THE EARLY MORNING HOURS OF TUESDAY. ANOTHER UPPER LEVEL DISTURBANCE ROTATING AROUND THE UPPER LOW OVER THE PANHANDLE IS EXPECTED TO MOVE ACROSS THE CWFA AFTER MIDNIGHT. THIS WILL SET OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. PREV DISCUSSION... /ISSUED 423 PM CDT MON APR 30 2007/ DISCUSSION... THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. FORECASTS SHOW 500 HPA LOW OVER WEST TEXAS MOVING TO NORTH TEXAS AND OKLAHOMA TONIGHT AND TUESDAY MORNING...THEN DRIFT SLOWLY NORTHEAST TO ARKANSAS TUESDAY NIGHT AND WEDNESDAY. WITH LOW NORTH OF SOUTH CENTRAL TEXAS TONIGHT AND TUESDAY MORNING...WILL CONTINUE THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS...THEN DECREASE SLOWLY FROM THE WEST TUESDAY AFTERNOON AND EVENING...AS THE LOW PULLS FARTHER AWAY FROM THE AREA. AS A RESULT SHOWED FLASH FLOOD WATCH THROUGH NOON TUESDAY. FOR WEDNESDAY...FORECASTS SHOW ANOTHER WEATHER SYSTEM APPROACHING QUICKLY FROM THE WEST...SO SHOWED SLIGHT CHANCE OF SHOWERS INCREASING TO A CHANCE OF SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AS NEXT 500 HPA LOW MOVES ACROSS THE AREA FROM THE WEST. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST FRIDAY...SHOWED MOSTLY A PARTLY CLOUDY FORECAST FOR FRIDAY AND SATURDAY WITH LITTLE OR NO RAIN. BY SUNDAY AND MONDAY OF NEXT WEEK SHOWED INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD BRING ANOTHER RAIN/WEATHER EVENT TO THE AREA IN THE EARLY TO MID PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 64 80 67 85 / 80 50 50 40 20 AUSTIN BERGSTROM INTL AIRPORT 70 64 80 66 85 / 80 50 50 40 20 DEL RIO INTL AIRPORT 77 66 86 69 89 / 60 20 20 20 20 SAN ANTONIO INTL AIRPORT 68 65 82 69 85 / 80 50 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/02
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CDT MON APR 30 2007 TXZ171>173-183>194-202>209-217>225-228-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 558 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS EVENING. A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO TO KERRVILLE TO BURNET LINE THIS MORNING. DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 30, 1:36 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FUNNEL CLOUD 3 N CHEAPSIDE 29.33N 97.40W
04/30/2007 GONZALES TX PUBLIC
FUNNEL CLOUD SPOTTED A FEW MILES NORTH OF CHEAPSIDE.
&&
PMLocal storm report, Apr 30, 3:16 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FLASH FLOOD 1 N BOERNE 29.82N 98.74W
04/30/2007 KENDALL TX LAW ENFORCEMENT
NUMEROUS LOW WATER CROSSINGS CLOSED THROUGH-OUT KENDALL
COUNTY.
0303 PM HAIL WARING 29.95N 98.80W
04/30/2007 M2.00 INCH KENDALL TX LAW ENFORCEMENT
&&
PMLocal storm report, Apr 30, 5:11 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT MON APR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 0 N CUERO 29.09N 97.29W
04/30/2007 DEWITT TX AMATEUR RADIO
FLOODING REPORTED IN THE CITY OF CUERO
&&
JMELocal storm report, Apr 30, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD CUERO 29.09N 97.29W
04/30/2007 DEWITT TX LAW ENFORCEMENT
NUMEROUS ROADS FLOODED/CLOSED IN COUNTY
0700 PM FLASH FLOOD 3 NE YOAKUM 29.32N 97.11W
04/30/2007 LAVACA TX LAW ENFORCEMENT
HIGH WATER RESCUE ON COUNTY ROAD 420
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 53 min |
| May 1, 5:34 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 1, 5:53 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 37 min |
| May 1, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 26 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 52 min |
| May 1, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.